Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 92, NWS Sioux Falls, SD

June 27, 20096 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 27, 2009, 12:06 AM CDT for 6 counties in South Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2009, 12:06 AM CDT (05:06 UTC)
Expired
Jun 27, 2009, 12:30 AM CDT
In force
24 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 20 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 10:13 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 5.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
818 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 270506
SVRFSD
SDC079-083-087-099-101-125-270530-
/O.NEW.KFSD.SV.W.0092.090627T0506Z-090627T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1206 AM CDT SAT JUN 27 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA
  SOUTHERN MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA
  NORTHWESTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHEASTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA
  MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 1230 AM CDT

* AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CHESTER TO MARION...AND WERE MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PARKER AROUND 1215 AM CDT...
  HARTFORD AROUND 1220 AM CDT...
  WALL LAKE...TRENT...DELL RAPIDS...CROOKS AROUND 1225 AM CDT...
  SIOUX FALLS AROUND 1230 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4403 9646 4349 9668 4334 9739 4393 9698
TIME...MOT...LOC 0507Z 246DEG 46KT 4389 9691 4339 9726

$$

MJF
2 follow-up statements
000 
WWUS53 KFSD 270520
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 AM CDT SAT JUN 27 2009

SDC079-083-087-099-101-125-270530-
/O.CON.KFSD.SV.W.0092.000000T0000Z-090627T0530Z/
MOODY SD-LAKE SD-MINNEHAHA SD-MCCOOK SD-LINCOLN SD-TURNER SD-
1220 AM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN TURNER...NORTHWESTERN LINCOLN...SOUTHEASTERN MCCOOK...
MINNEHAHA...SOUTHEASTERN LAKE AND SOUTHERN MOODY COUNTIES...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS 
OF AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 6 MILES WEST OF TRENT TO PARKER...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
TRENT...DELL RAPIDS...CROOKS AND BALTIC AROUND 1225 AM CDT...

ON RADAR...DRAMATIC WEAKENENING OF THIS LINE OF STORMS APPEARS TO BE 
TAKING PLACE IN THE PAST 5 MINUTES. IF THIS TREND CONTINUES...THE 
WARNING WILL NOT BE EXTENDED DOWNSTREAM. IN THE MEANTIME...AN 
ISOLATED 60 MPH WIND GUST IS POSSIBLE...ESPECIALLY IN TURNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4403 9646 4349 9668 4334 9739 4393 9698
TIME...MOT...LOC 0519Z 246DEG 40KT 4394 9670 4344 9706

$$

MJF
000 
WWUS53 KFSD 270526
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1226 AM CDT SAT JUN 27 2009

SDC079-083-087-099-101-125-270536-
/O.EXP.KFSD.SV.W.0092.000000T0000Z-090627T0530Z/
MOODY SD-LAKE SD-MINNEHAHA SD-MCCOOK SD-LINCOLN SD-TURNER SD-
1226 AM CDT SAT JUN 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TURNER...NORTHWESTERN
LINCOLN...SOUTHEASTERN MCCOOK...MINNEHAHA...SOUTHEASTERN LAKE AND
SOUTHERN MOODY COUNTIES EXPIRES AT 1230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED DRAMATICALLY IN 
THE PAST 15 MINUTES AND NO LONGER APPEARED TO BE SEVERE...HOWEVER 
GUSTY WINDS OF UP TO 45 MPH ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4403 9646 4349 9668 4334 9739 4393 9698
TIME...MOT...LOC 0526Z 246DEG 40KT 4396 9659 4347 9695

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 9 hours 6 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT FRI JUN 26 2009

.DISCUSSION...
A WARM AND HUMID EVENING IS IN STORE AS WE WAIT FOR CONVECTION TO
DEVELOP ACROSS THE WESTERN HIGH PLAINS OF THE DAKOTAS. AS IT DOES IT
WILL WORK SOUTHEAST...WITH MOST OF THE CWA LIKELY REMAINING DRY
UNTIL AT LEAST 3Z. THE MODELS CONTINUE TO WANT TO DEVELOP
PRECIPITATION THIS AFTERNOON BUT WITH NOT MUCH TO FOCUS AND A DECENT
CAP IN PLACE DO NOT EXPECT ANYTHING MORE THAN THE ONGOING SPRINKLES
AND LIGHT SHOWERS OVER THE SOUTH. THE LATEST SHEAR PROFILES SUGGEST
A DECENT CHANCE FOR A CONVECTIVE WIND EVENT WITH THE BETTER CHANCES
FOR HAIL AND ISOLATED TORNADOES WEST OF THE AREA AND BETTER CHANCE
FOR A MORE ORGANIZED AREA OF HEAVY RAIN TO THE NORTH OF THE AREA
WHERE THE LOW LEVEL JET REALLY CRANKS UP TONIGHT WITH THE BEST MASS
CONVERGENCE. STILL EXPECT AN ORGANIZED AREA OF RAIN AND
THUNDERSTORMS TO WORK INTO THE CWA...ESPECIALLY AFTER 6Z. COULD SEE
ABOUT AN INCH OF RAIN FROM HURON TO BROOKINGS WITH DECREASING
AMOUNTS TO THE SOUTH AND EAST. LOWS SHOULD MAINLY BE IN THE 60S.

SATURDAY THROUGH MONDAY LOOKS DRY...BREEZY AND MILD AS NORTHWEST
FLOW STRENGTHENS. THIS LOOKS TO DROP DEW POINT TEMPERATURES BACK
INTO THE 50S...FROM THE CURRENT 70S...WITH HIGHS MORE IN THE UPPER
70S TO MID 80S.

IN THE LATTER PERIODS(TUE/FRI)...EXTENDED MODELS ARE IN GENERAL
AGREEMENT ON THE LARGE SCALE WITH A WEST TO NORTHWEST FLOW LIKELY TO
DEVELOP AS LOW PRESSURE WRAPS UP ACROSS CENTRAL PARTS OF CANADA. AS
FOR THE DETAILS...A LOT OF DIFFERENCES IN TIMING OF SMALLER SCALE
WAVES ROTATING AROUND THIS LOW PRESSURE. FOR NOW WILL CONTINUE
CHANCES FOR THUNDERSTORMS ON TUESDAY...THEN PRETTY MUCH SHUT DOWN
CHANCES ON WEDNESDAY AND THURSDAY THEN RETURN THE CHANCES BY FRIDAY.
BUT...BE PREPARED FOR CHANGES AS THIS IS A RELATIVELY LOW CONFIDENCE
FORECAST. AS FOR TEMPERATURES...TUESDAY MAY PROVE TO THE THE WARMEST
DAY OF THE PERIOD...BUT GENERALLY HIGHS 80S IN MOST SPOTS EACH DAY
WITH UPPER 50S TO MID 60S LOWS.

&&

.AVIATION...
SCATTERED SHOWERS WITH CIGS AROUND 3-4K FEET VICINITY KSUX THROUGH
LATE AFTERNOON OTHERWISE...VFR UNTIL LINE OF TSTMS...ASSOCIATED WITH
A COLD FRONT...APPROACHES THE WESTERN PORTION OF THE FORECAST AREA
MID TO LATE EVENING. FRONT AND TSTMS TO PUSH EAST ACROSS THE AREA
OVERNIGHT INTO SATURDAY MORNING. LCL MVFR CIGS/VSBYS VICINITY OF THE
STRONGER TSTMS WHERE HEAVY RAIN...HAIL AND WIND WILL OCCUR. BEHIND
THE FRONT A BRISK NORTHWEST FLOW WILL DEVELOP AND CARRY A PERIOD OF
MVFR CIGS ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST SATURDAY
MORNING INTO EARLY AFTERNOON..BEFORE SCATTERING OUT DURING THE
AFTERNOON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 26, 7:35 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
735 PM CDT FRI JUN 26 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
735 PM CDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS WILL WILL MOVE THROUGH THE CENTRAL PORTIONS OF
SOUTH DAKOTA IN THE EARLY AND MID EVENING HOURS...THEN BEGIN TO
AFFECT AREAS FROM GREGORY COUNTY...NORTHEASTWARD TO BEADLE COUNTY
SOUTH DAKOTA IN THE MID AND LATE EVENING. OF PRIMARY CONCERN DUE
TO VERY STRONG WIND SHEAR...IS BOW ECHO DEVELOPMENT ON A SQUALL
LINE IN AREAS FROM NEAR BRULE COUNTY...THEN TRAVEL EAST TO
NORTHEASTWARD THROUGH BROOKINGS COUNTY SOUTH DAKOTA. IF THIS
HAPPENS...IT WOULD OCCUR FROM NEAR 9 PM TO MIDNIGHT...WITH
LOCALIZED STRAIGHT LINE WINDS OF AROUND 80 MPH.
ELSEWHERE...THUNDERSTORM WIND SPEEDS OF 60 MPH ARE POSSIBLE IN
SOUTHEAST SOUTH DAKOTA. THERE ARE ALSO INDICATIONS THAT AS THE
OVERNIGHT HOURS PROGRESS...THAT MUCH OF THE SEVERE POTENTIAL MAY
SHEAR OFF TO THE NORTHEAST. THEREFORE THE SEVERE WEATHER THREAT
IS NOT AS LARGE IN EXTREME NORTHEAST NEBRASKA...SOUTHWEST
MINNESOTA...AND NORTHWEST IOWA AS IT IS IN THE SOUTHEAST QUARTER
OF SOUTH DAKOTA. CONCERNING HAIL...THE FREEZING LEVEL IS VERY
HIGH...BUT STRONG ENOUGH UPDRAFTS EXIST TO PRODUCE ISOLATED
QUARTER TO HALF DOLLAR SIZE HAIL.

FLOODING...
HEAVY RAINFALL IN THUNDERSTORMS IS POSSIBLE LATE THIS EVENING AND
OVERNIGHT...PRIMARILY ALONG AND NORTH OF A GREGORY COUNTY SOUTH
DAKOTA...TO NEAR SIOUX FALLS...TO MARSHALL MINNESOTA LINE. IN
THOSE AREAS...THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH AN HOUR
RAINFALL RATES. THIS WOULD RESULT IN SOME FLASH
FLOODING...ESPECIALLY WHERE HEAVY RAIN FELL EARLIER THIS WEEK IN
SOUTHEAST SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS MAY LINGER IN PORTIONS OF SOUTHWESTERN
MINNESOTA AND NORTHWESTERN IOWA ON SATURDAY MORNING. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BY MID AND LATE EVENING ALONG
AND
NORTH OF A GREGORY COUNTY SOUTH DAKOTA TO BROOKINGS SOUTH DAKOTA
LINE. SPOTTER ACTIVATION IS POSSIBLE ELSEWHERE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 26, 10:43 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1043 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     MOUNT VERNON            43.71N 98.26W
06/26/2009  E60 MPH          DAVISON            SD   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 26, 10:56 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     WOLSEY                  44.41N 98.47W
06/26/2009  E60 MPH          BEADLE             SD   TRAINED SPOTTER

            SPOTTER IS FORMER EM OF ANOTHER COUNTY BUT NOW RESIDENT
            OF BEADLE...NUMEROUS TREES AND TREE LIMBS DOWN. SOME
            MEASURE 6 TO 8 INCHES IN DIAMETER. WINDS SPEEDS ESTIMATED
            TO BE GREATER THAN 60 MPH. ONE SMALL TREE ON A CAR.

&&

DMORIN
Local storm report, Jun 26, 11:13 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1113 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     6 E MARTY               42.99N 98.31W
06/26/2009                   CHARLES MIX        SD   LAW ENFORCEMENT

            WIND FLATTENED AN RV TRAILER

&&

KEWY
Local storm report, Jun 26, 11:17 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TSTM WND GST     12 S GREGORY            43.06N 99.43W
06/26/2009  E60.00 MPH       GREGORY            SD   PUBLIC

            SHOOK HOUSE, BENT TREES

0958 PM     TSTM WND GST     9 SSE CHAMBERLAIN       43.70N 99.22W
06/26/2009  E60.00 MPH       BRULE              SD   TRAINED SPOTTER

1000 PM     TSTM WND GST     WOLSEY                  44.41N 98.47W
06/26/2009  E60.00 MPH       BEADLE             SD   TRAINED SPOTTER

            SPOTTER IS FORMER EM OF ANOTHER COUNTY BUT NOW RESIDENT
            OF BEADLE...NUMEROUS TREES AND TREE LIMBS DOWN. SOME
            MEASURE 6 TO 8 INCHES IN DIAMETER. WINDS SPEEDS ESTIMATED
            TO BE GREATER THAN 60 MPH. ONE SMALL TREE ON A CAR.

1038 PM     TSTM WND GST     MOUNT VERNON            43.71N 98.26W
06/26/2009  E60.00 MPH       DAVISON            SD   TRAINED SPOTTER

1105 PM     TSTM WND DMG     6 E MARTY               42.99N 98.31W
06/26/2009                   CHARLES MIX        SD   LAW ENFORCEMENT

            WIND FLATTENED AN RV TRAILER

&&

KEWY
Local storm report, Jun 26, 11:24 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1124 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     2 ESE AVON              42.99N 98.02W
06/26/2009  E60 MPH          BON HOMME          SD   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 26, 11:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     TYNDALL                 42.99N 97.86W
06/26/2009  E60 MPH          BON HOMME          SD   LAW ENFORCEMENT

&&

KEWY

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:22 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory38 min
Jun 26, 9:55 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld35 min
Jun 26, 9:59 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Gregory46 min
Jun 26, 10:29 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson, Jerauld, Miner, Sanborn46 min
Jun 26, 11:04 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Kingsbury, Lake, McCook, Miner and 1 more26 min
Jun 26, 11:13 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Davison, Hanson, Hutchinson, McCook and 3 more47 min
Jun 26, 11:59 PM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Lincoln, Turner, Union and 1 more31 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.